MAUDE Adverse Event Report: BD CARIBE LTD. BD MICROTAINER TUBES WITH LH (LITHIUM HEPARIN); BLOOD SPECIMEN COLLECTION DEVICE

BD CARIBE LTD. BD MICROTAINER TUBES WITH LH (LITHIUM HEPARIN); BLOOD SPECIMEN COLLECTION DEVICE
Model Number 365965
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/26/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.(b)(4).
 
Event or Problem Description
It was reported that 6 bd microtainer® tubes with lh (lithium heparin) were believed to be sodium lithium tubes and used for cytogenetic testing, where they were rejected by the clinic for "lithium us cytotoxic".The issue was discovered after use.The following information was provided by the initial reporter: stated the 6 green top microtainers had been drawn at the next-door children's hospital and sent to the clinic for genetic testing, only to be told they were unacceptable b/c lithium us cytotoxic.I told him sodium heparin microtainers are not available at this time, and we have no data supporting the use of lithium heparin for cytogenetic testing.I told him a 2.0 ml vacutainer is available with sodium heparin, and may be used when venous blood is drawn from neonates, typically from central lines.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H.6.Investigation: bd had not received samples or photos from the customer for investigation.Therefore, 50 retention samples from bd inventory were evaluated by visual examination.Retention samples were visually evaluated for correct caps with acceptable results.Per complaint history check this is the first complaint reported for the same defect/condition for lot 912391n.Based on a review of the device history record for the incident lot, all product specifications and requirements for lot release were met.There were no related quality non-conformances during manufacturing of the product.The product circular (vdp40084) which contain the instruction for use (ifu) was reviewed.It was noted that the additive that is used in microtainer plasma tubes using green and mint green caps is lithium heparin.Packaging components like the polybag, shelf label and case label also clearly state that the additive used for this product is lithium heparin.Bd was not able to identify a root cause for the indicated failure mode.Complaints received for this device and reported condition will continue to be tracked and trended.Our business team regularly reviews the collected data for identification of emerging trends.

Brand Name
BD MICROTAINER TUBES WITH LH (LITHIUM HEPARIN)
Common Device Name
BLOOD SPECIMEN COLLECTION DEVICE
Manufacturer (Section D)
BD CARIBE LTD.
road 31
k.m. 24.3
juncos
MDR Report Key10164857
Report Number2618282-2020-00048
Device Sequence Number3513994
Product Code JKA
UDI-Device Identifier50382903659659
UDI-Public50382903659659
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K991702
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other,use
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/07/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date10/31/2020
Device Model Number365965
Device Catalogue Number365965
Device Lot Number912391N
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/28/2020
Supplement Date Received by Manufacturer05/28/2020
Initial Report FDA Received Date06/17/2020
Supplement Report FDA Received Date07/07/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;